Alert archive / Virginia / High Wind Warnings in 2010

High Wind Warning 2, NWS Baltimore/Washington

December 1, 201010 counties in Virginia

NWS Baltimore/Washington issued this high wind warning at Dec 1, 2010, 3:06 AM EST for 10 counties in Virginia. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2010, 3:06 AM EST (08:06 UTC)
Expired
Dec 1, 2010, 5:54 AM EST
In force
3 hr
Issued by
NWS Baltimore/Washington

Counties City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA

The radar

The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 3:25 AM ESTTSTM WND DMG1 Ssw Old Myndus, VANUMEROUS TREES DOWN ALONG ROUTE 29.
Dec 1, 4:00 AM ESTFLASH FLOODAfton, VAMUDSLIDE FORCES CLOSURE OF ROUTE 6.
Dec 1, 4:12 AM ESTTSTM WND DMGRadiant, VA
Dec 1, 4:14 AM ESTTSTM WND DMG1 Sse Brightwood, VA
Dec 1, 4:20 AM ESTTSTM WND DMG1 Sse Brightwood, VA
Dec 1, 4:22 AM ESTTSTM WND DMGRadiant, VA
Dec 1, 6:00 AM ESTFLASH FLOOD1 Nne Syria, VAROUTE 600 CLOSED AT ROUTE 643 DUE TO FLASH FLOODING ON ROBINSON RIVER.
Dec 1, 6:00 AM ESTFLASH FLOOD1 Sse Peola Mills, VAROUTE 603 CLOSED AT ROUTE 602 DUE TO FLASH FLOODING ON HUGHES RIVER.
Dec 1, 6:00 AM ESTFLASH FLOOD2 Nw Oakpark, VAROUTE 607 CLOSED DUE TO FLASH FLOODING ON THE ROBINSON RIVER.
Dec 1, 6:00 AM ESTFLASH FLOODEtlan, VAROUTE 644 CLOSED DUE TO FLASH FLOODING ON POPHAM RUN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS71 KLWX 010806
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 AM EST WED DEC 1 2010

VAZ025-026-029-036>040-011300-
/O.UPG.KLWX.WI.Y.0012.000000T0000Z-101201T1100Z/
/O.NEW.KLWX.HW.W.0002.101201T0806Z-101201T1300Z/
AUGUSTA-ROCKINGHAM-PAGE-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE...WASHINGTON
306 AM EST WED DEC 1 2010

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST
THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...GUSTS WILL CONTINUE THROUGH THE EARLY MORNING. GUSTS 
  WILL SUBSIDE AFTER SUNRISE. 

* WINDS...SOUTHEASTERLY GUSTS OF 60 TO 65 MPH PRIMARILY ALONG
  RIDGETOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS HIGHER THAN 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

MDZ003-VAZ027-028-030-031-WVZ050>053-055-011100-
/O.CON.KLWX.WI.Y.0012.000000T0000Z-101201T1100Z/
WASHINGTON-SHENANDOAH-FREDERICK VA-WARREN-CLARKE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-
INCLUDING THE CITIES OF...HAGERSTOWN...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...MOOREFIELD
306 AM EST WED DEC 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING. 

* TIMING...GUSTS WILL CONTINUE THROUGH THE EARLY MORNING. GUSTS 
  WILL SUBSIDE AFTER SUNRISE. 

* WINDS...SOUTHEASTERLY GUSTS OF 45-50 MPH PRIMARILY ALONG 
  RIDGETOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ042-050>057-501-502-
011600-
/O.CON.KLWX.WI.Y.0012.000000T0000Z-101201T1600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...WARRENTON
306 AM EST WED DEC 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* TIMING...GUSTS WILL INCREASE OVERNIGHT. GUSTS WILL SUBSIDE 
  WEDNESDAY MORNING. 

* WINDS...SOUTHEASTERLY WIND GUSTS OF 45-50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KRAMAR
1 follow-up statement
778 
WWUS71 KLWX 011054
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 AM EST WED DEC 1 2010

VAZ025-026-029-036>040-011200-
/O.CAN.KLWX.HW.W.0002.000000T0000Z-101201T1300Z/
AUGUSTA-ROCKINGHAM-PAGE-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE...WASHINGTON
554 AM EST WED DEC 1 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE HIGH WIND WARNING. 

THE STORM SYSTEM RESPONSIBLE FOR PRODUCING THE STRONG WINDS HAS
MOVED EAST OF THE AREA.

$$

MDZ003-VAZ027-028-030-031-WVZ050>053-055-011200-
/O.CAN.KLWX.WI.Y.0012.000000T0000Z-101201T1100Z/
WASHINGTON-SHENANDOAH-FREDERICK VA-WARREN-CLARKE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-
INCLUDING THE CITIES OF...HAGERSTOWN...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...MOOREFIELD
554 AM EST WED DEC 1 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY. 

THE STORM SYSTEM RESPONSIBLE FOR PRODUCING THE STRONG WINDS HAS
MOVED EAST OF THE AREA.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ042-050>057-501-502-
011600-
/O.CON.KLWX.WI.Y.0012.000000T0000Z-101201T1600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...WARRENTON
554 AM EST WED DEC 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* TIMING...GUSTS WILL CONTINUE THROUGH MID MORNING. GUSTS WILL
  SUBSIDE BEFORE NOON.

* WINDS...SOUTHEASTERLY WIND GUSTS OF 45-50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Dec 1, 2:24 AM EST, 42 minutes earlier.

Area forecast discussion, Dec 1, 2:24 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
224 AM EST WED DEC 1 2010

.SYNOPSIS...
A WARM...MOIST AIRMASS WILL MOVE NORTHWARD INTO THE MID-ATLANTIC
REGION THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE AREA LATE
TONIGHT AND EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD LATE IN THE
WEEK...USHERING IN A PERIOD OF SLIGHTLY BELOW-NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TODAY/...
MAIN BAND OF CNVCTN APPROACHING SW CNTYS. FIRST FFW ALREADY OUT
FOR PORTIONS OF POTOMAC HIGHLANDS...AND TORNADO WATCH NUMBER 761
HAS BEEN ISSUED FOR CNTRL VA FOOTHILLS AND VA PIEDMONT EFFECTIVE
UNTIL 14Z. FCST RMNS ON TRACK...WITH HVY RASH WITH EMBEDDED TSTMS
MOVG ACRS THE RGN BTWN NOW AND SUNRISE. PREV DISCUSSION FOLLOWS..

A STRONG COLD FRONT IN WRN W.V. WL MOVE THROUGH THE WESTERN
PORTION OF THE CWA OVERNIGHT AND THE EASTERN PORTIONS OF THE CWA
WEDNESDAY MORNING. AN INCREASING PRESSURE GRADIENT AHEAD OF THE
FRONT WILL BRING GUSTY WINDS TO THE AREA THRU WED MORNING. A WIND
ADVISORY IS IN EFFECT FOR WIND GUSTS UP TO 40 KNOTS ACROSS THE
AREA. THE BEST CHANCE FOR GUSTY WINDS THIS EVENING WILL BE ALONG
THE RIDGE TOPS OF THE POTOMAC HIGHLANDS INTO THE BLUE RIDGE
MOUNTAINS. GUSTY WINDS WILL MAKE IT DOWN TO THE SURFACE OVERNIGHT
INTO WEDNESDAY MORNING.

RAIN WILL INCREASE IN COVERAGE THIS EVENING AS THE LOW-LEVEL JET
CONTINUES TO STRENGTHEN. THE HEAVIEST PRECIPITATION WILL LIKELY BE
LATE TONIGHT FOR LOCATIONS WEST OF THE BLUE RIDGE AND EARLY
WEDNESDAY FOR LOCATIONS EAST OF THE BLUE RIDGE. PRECIPITABLE WATER
OVER TWO STANDARD DEVIATIONS ABOVE NORMAL ALONG WITH THE STRONG
FORCING CAUSES A CONCERN FOR FLASH FLOODING IN HEAVIER SHOWERS OR
ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR
TONIGHT INTO WEDNESDAY.

STRONG FORCING ALONG WITH A VERY STRONG LOW-LEVEL JET POSES A THREAT
FOR SEVERE THUNDERSTORMS TO DEVELOP LATE TONIGHT INTO WEDNESDAY
MORNING. LOW-LEVEL HELICITY VALUES AND DEEP LAYER SHEAR PROFILES
INDICATE THAT THUNDERSTORMS MAY CONTAIN DAMAGING WINDS ALONG WITH
ISOLATED TORNADOES. THE MAIN QUESTION REMAINS WHETHER OR NOT STORMS
WILL BECOME ROOTED WITHIN THE BOUNDARY LAYER. THE BEST CHANCE FOR
THAT TO HAPPEN WILL BE ACROSS THE SOUTHERN AND EASTERN CWA WHERE
SURFACE TEMPS WILL BE A BIT WARMER.

CONDITIONS WILL IMPROVE LATER WEDNESDAY BEHIND THE FRONT...BUT IT
WILL TURN OUT MUCH CHILLIER. TEMPERATURES WILL FALL INTO THE 30S
LATER WED MORNING AND AFTERNOON BEHIND THE FRONT. EVEN COLDER
CONDITIONS ARE EXPECTED IN THE MOUNTAINS. SHOWERS WILL TAPER OFF
DURING THE MORNING AND EARLY AFTERNOON HOURS. UPSLOPE SNOW SHOWERS
MAY AFFECT LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT THROUGH
THE AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
LINGERING RAIN ALONG THE CHESAPEAKE BAY REGION WILL END BY SUNSET
WEDNESDAY...LEAVING DRY CONDITIONS FOR THE REST OF THE WORK WEEK IN
MOST AREAS. THE EXCEPTION WILL BE WEST OF THE ALLEGHENY FRONT...
WHERE SCTD SHSN COULD PERSIST IN NWLY FLOW THROUGH THURSDAY. IF
CLOUDS DO INDEED BREAK AS MODELS PREDICT WEDNESDAY NIGHT...SOME OF
THE COLD SPOTS WEST OF THE BLUE RIDGE COULD DROP INTO THE TEENS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
NWLY FLOW WILL PREVAIL THRU END OF THE WORK WEEK AS HIGH PRESSURE
SLOWLY BUILDS INTO THE REGION. CANNOT TOTALLY RULE OUT AN UPSLOPE
SHSN FRIDAY BUT WILL LEAVE DRY FOR NOW. BY SATURDAY...THE HIGH
RAPIDLY WEAKENS AND SWIFT UPPER FLOW STARTS MAKING THE FORECAST
TRICKY. THE RANGE OF POTENTIAL SOLUTIONS IS STILL ALL OVER THE
MAP...BUT ENSEMBLES LEND JUST ENOUGH SUPPORT TO THE PRECIP
POTENTIAL TO BRING SMALL CHANCES OF SNOW SHOWERS AS FAR EAST AS
THE BLUE RIDGE SATURDAY NIGHT...AND RETREATING TO THE ALLEGHENY
RANGE ON SUNDAY. WORTH WATCHING AS WE GET CLOSER...BUT STILL A
LONG WAY OUT AT THIS POINT.

WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE NEW ENGLAND UPPER
LOW BEYOND SUNDAY...BUT AN INCREASE IN CLOUD COVER IS LIKELY TO BE
THE PRIMARY EFFECT...AND THE TIMING IS HIGHLY UNCERTAIN THIS FAR OUT
REGARDLESS. SO WILL JUST INDICATE PERIODS OF CLOUDS...WITH BELOW
NORMAL TEMPS...UNTIL MORE CLARITY SHOWS UP.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
CONDS LIKELY DROP INTO IFR WHEN HEAVIER RAIN MOVES THROUGH LATER
TONIGHT/WEDNESDAY MORNING. BOTH IN AND OUT OF RAIN...EXPECT GUSTY
SOUTHEAST WINDS LATER TONIGHT/EARLY WEDNESDAY MORNING. THERE IS
ALSO THE CHANCE OF A THUNDERSTORM. WINDS WILL SHIFT TO THE NORTH
AND WEST BEHIND A FRONT MID TO LATE WEDNESDAY MORNING...WHICH
LIKELY ALSO PROMOTE IMPROVED CIGS FOR THE AFTERNOON.

VFR CONDS EXPECTED FROM WED NIGHT THRU THE WEEKEND...DESPITE PERIODS
OF CLOUD COVER. WINDS SHOULD BE GENERALLY LIGHT AND PREVAILING FROM
THE NORTHWEST THROUGH THAT PERIOD.

&&

.MARINE...
WINDS WILL CONTINUE TO INCREASE TONIGHT WITH GUSTS AROUND 35 TO 40
KNOTS EXPECTED. A GALE WARNING IS IN EFFECT FOR ALL OF THE WATERS
TONIGHT. WINDS ACROSS THE UPPER TIDAL POTOMAC MAY HOLD AT SCA LEVELS
FOR A WHILE THIS EVENING. HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED LATE TONIGHT INTO WEDNESDAY MORNING. SOME THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. A GALE WARNING
CONTINUES THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY WILL
LIKELY BE WARRANTED FOR THE WATERS WEDNESDAY AFTERNOON.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED WEDNESDAY NIGHT THROUGH
AT LEAST PARTS OF THURSDAY...MAYBE EVEN THROUGH FRIDAY. NEAR-GALE
FORCE GUSTS ARE POSSIBLE AT TIMES. WINDS WILL LIGHTEN A BIT BY THE
WEEKEND.

&&

.TIDES/COASTAL FLOODING...
THE CSTL FLD THREAT - SOME THINGS ARE WORKING AGAINST THIS BEING A
MAJOR EVENT - 1) TIDES AREN'T PARTICULARLY HIGH ATTM 2) THE MOON
IS BLO 1/4 3) THE OVRNGT HIGH TIDE CYCLE WL BE THE LOWER OF THE 2
4) BY THE TIME THE HIGHER CYCLE OCCURS WED AFTN THE WINDS WL HV
BEEN OUT OF THE WNW FOR AT LEAST 4 HRS. SO THIS LOOKS LK THERE IS
PTNL FOR THIS TO BE A 1 TIDAL CYCLE EVENT. DROPPED THE CSTL FLD
WTCH AND ISSUED AN ADVSRY FOR THE WRN SHORE OF THE CHES BAY AND
THE DC/ALEX AREA.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     DCZ001.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR MDZ003-501-
     502.
     FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR MDZ004>007-
     009>011-013-014.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     MDZ007-011-013-014-017-018.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR MDZ004>007-
     009>011-013-014-016>018.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR MDZ003.
VA...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR VAZ025>031-
     503-504.
     FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR VAZ036>040-
     042-050>054-501-502.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     VAZ053-054.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR VAZ042-050>057-
     501-502.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR VAZ025>031-
     036>040.
WV...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR WVZ050>053-
     055-501>506.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ050>053-
     055.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ530>543.

&&

UPDATE...SBK
PRVS...ABW/BJL/JE/BPP
Hazardous weather outlook, Dec 1, 2:40 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
240 AM EST WED DEC 1 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011200-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
240 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND ISOLATED TORNADOES LATE TONIGHT. A TORNADO WATCH
IS IN EFFECT FOR KING GEORGE...STAFFORD...AND SPOTSYLVANIA
COUNTIES AND THE CITY OF FREDERICKSBURG IN VIRGINIA...AND FOR THE
TIDAL POTOMAC RIVER FROM INDIAN HEAD TO COBB ISLAND.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR PORTIONS OF THE
OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/
FOR DETAILS.

A COASTAL FLOOD ADVISORY IS IN EFFECT ALONG THE WESTERN SHORE OF
THE MARYLAND CHESAPEAKE BAY AND FOR THE DISTRICT OF COLUMBIA AND
ARLINGTON COUNTY. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/CFWLWX/ FOR DETAILS.

A WIND ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST HAZARD
MESSAGE /NPWLWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT TONIGHT FOR THE CHESAPEAKE BAY AND
TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY.

A WIND ADVISORY CONTINUES THROUGH WEDNESDAY MORNING.

A FLASH FLOOD WATCH CONTINUES UNTIL 1 PM FOR PORTIONS OF THE
OUTLOOK AREA.

A GALE WARNING IS IN EFFECT FOR THE WATERS UNTIL 11 AM WEDNESDAY.
A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED FOR PORTIONS OF THE
WATERS LATER WEDNESDAY THROUGH THURSDAY.

A COASTAL FLOOD ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT AND WEDNESDAY
MORNING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-011200-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
240 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF THE
OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND ISOLATED TORNADOES LATE TONIGHT. A TORNADO WATCH IS
IN EFFECT FOR NELSON...ALBEMARLE AND ORANGE COUNTIES IN VIRGINIA.

A WIND ADVISORY IS IN EFFECT TONIGHT. PLEASE REFER TO THE LATEST
HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR THE OUTLOOK AREA.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 AM.

A WIND ADVISORY CONTINUES WEDNESDAY MORNING FOR COUNTIES EAST OF
THE BLUE RIDGE.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MID-DAY WEDNESDAY FOR THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT AND WEDNESDAY MORNING.

KRAMAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:05 AM ESTFlash Flood WarningLWXHighland8 hr
Dec 1, 2:43 AM ESTFlash Flood WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville, City of Staunton, City of Waynesboro6 hr
Dec 1, 2:55 AM ESTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville65 min
Dec 1, 3:21 AM ESTTornado WarningLWXAlbemarle, Nelson, City of Charlottesville24 min
Dec 1, 3:28 AM ESTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Culpeper, Greene, Madison, Orange and 3 more47 min
Dec 1, 4:06 AM ESTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Greene, Madison, Orange, Rappahannock and 1 more54 min
Dec 1, 4:29 AM ESTFlash Flood WarningLWXClarke, Frederick, Greene, Page, Rockingham, Shenandoah and 3 more6 hr
Dec 1, 4:34 AM ESTFlash Flood WarningLWXCulpeper, Fauquier, Greene, Madison, Orange, Rappahannock6 hr
Dec 1, 4:58 AM ESTSevere Thunderstorm WarningLWXCulpeper, Fairfax, Fauquier, Loudoun, Orange, Prince William and 6 more47 min
Dec 1, 5:44 AM ESTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park26 min
Dec 1, 6:01 AM ESTSpecial Weather StatementLWXArlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more119 min
Dec 1, 7:25 AM ESTSevere Thunderstorm WarningLWXClarke, Loudoun35 min
Dec 1, 9:37 AM ESTSpecial Weather StatementLWXArlington, City of Alexandria, City of Falls Church23 min
Dec 1, 10:02 AM ESTAreal Flood WarningLWXFrederick, Rockingham, Shenandoah3 hr
Dec 1, 11:16 AM ESTGale WarningLWX3 hr
Dec 1, 11:16 AM ESTSmall Craft AdvisoryLWX30 hr

Nearby

High Wind Warnings in Virginia, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.